Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2007, 10:51 PM EDT for Miami-Dade County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2007, 10:51 PM EDT (02:51 UTC)
- Expired
- Apr 10, 2007, 11:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:06 PM EDT | TSTM WND DMG | 4 Sse Florida City, FL | POLICE REPORT OF SEVERAL TREES DOWN ALONG CARD SOUND ROAD RELAYED BY WFO KEY WEST. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 110253
SVRMFL
FLC086-110330-
/O.NEW.KMFL.SV.W.0014.070411T0251Z-070411T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1051 PM EDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 1130 PM EDT
* AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROYAL PALM RANGER STATION...OR ABOUT 14 MILES SOUTHWEST OF
HOMESTEAD...AND MOVING EAST AT 40 MPH.
* THE STORM WILL AFFECT...
ROYAL PALM RANGER STATION
FLORIDA CITY
HOMESTEAD
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2547 8070 2524 8075 2521 8057 2523 8043
2535 8034 2545 8033 2547 8051
$$
STRASSBERG2 follow-up statements
000
WWUS52 KMFL 110315
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1115 PM EDT TUE APR 10 2007
FLC086-110330-
/O.CON.KMFL.SV.W.0014.000000T0000Z-070411T0330Z/
MIAMI-DADE FL-
1115 PM EDT TUE APR 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTH CENTRAL MIAMI-DADE COUNTY...
AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOMESTEAD BAYFRONT PARK...OR ABOUT 8 MILES SOUTHEAST OF
HOMESTEAD...MOVING EAST AT 35 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2543 8053 2530 8050 2526 8049 2523 8043
2535 8034 2545 8033 2547 8051
$$
STRASSBERG000
WWUS52 KMFL 110337
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1137 PM EDT TUE APR 10 2007
FLC086-110347-
/O.EXP.KMFL.SV.W.0014.000000T0000Z-070411T0330Z/
MIAMI-DADE FL-
1137 PM EDT TUE APR 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE
COUNTY EXPIRED AT 1130 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 2543 8053 2530 8050 2526 8049 2523 8043
2535 8034 2545 8033 2547 8051
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:35 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 10, 9:35 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 935 PM EDT TUE APR 10 2007 .UPDATE...UPDATED ZFP TO INCREASE POPS FOR OVERNIGHT PERIOD. DOPPLER RADAR CONTINUES TO SHOW SCT/NMRS TSTMS MOVING ENE ACROSS THE FORECAST AREA...AND SATELLITE IMAGES SHOW A LARGE CONVECTIVE SYSTEM APPROACHING SOUTH FLORIDAS SOUTHWEST COAST FROM THE GULF OF MEXICO. WATER VAPOR IMAGES SHOW A SHORT WAVE MOVING EAST OVER ERN GULF OF MEX. EXPECT THIS FEATURE TO MOVE OVER THE FORECAST AREA OVERNIGHT. LEFTOVER OUTFLOW BOUNDARIES FROM AFTERNOON/EVENING CONVECTION WILL ACT AS A LIFTING MECHANISM TO START CONVECTION WHICH COULD THEN BE ENHANCED BY THE APPROACHING SHORT WAVE. WILL ALSO INDICATE WINDS AND SEAS HIGHER OVER ALL COASTAL WATERS AND BISCAYNE BAY TO ACCOUNT FOR A FEW STRONG STORMS TONIGHT. .PREVIOUS DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING 500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE. .EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY AND COOLER MON AND TUE. && .AVIATION... PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON. && .MARINE... WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO SUN WITH AHEAD OF NEXT APPROACHING FRONT. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE BEHIND NEXT FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 84 70 84 / 50 30 30 30 FORT LAUDERDALE 71 83 71 85 / 50 30 30 30 MIAMI 72 84 72 86 / 50 30 30 30 NAPLES 70 80 71 84 / 40 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 10, 10:39 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1039 PM EDT TUE APR 10 2007 FLZ063-066>075-111430- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1039 PM EDT TUE APR 10 2007 ...HEAVY RAINFALL POSSIBLE SOUTHERN AREAS OVERNIGHT... ...A FEW THUNDERSTORMS REMAIN POSSIBLE, MAINLY SOUTH... ...WATERSPOUTS POSSIBLE WITH ANY STORM OVER THE LOCAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT, MAINLY ACROSS THE SOUTHERN HALF OF THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING AND VERY HEAVY RAINFALL. AREA ROADWAYS WILL REMAIN VERY WET OVERNIGHT, SO MOTORISTS ARE URGED TO EXERCISE CAUTION IF DRIVING. FLOODING: VERY HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT AS RAIN AND THUNDERSTORMS MOVE TO THE NORTHEAST ACROSS THE SAME AREAS, MAINLY ACROSS AREAS SOUTH OF A LINE FROM CENTRAL BROWARD COUNTY TO CENTRAL COLLIER COUNTY. DESPITE THE DROUGHT CONDITIONS CURRENTLY IN PLACE, SEVERAL INCHES OF RAIN ARE POSSIBLE IN THESE AREAS OVERNIGHT IN A SHORT PERIOD OF TIME, AND THIS MAY LEAD TO URBAN AND POOR DRAINAGE FLOODING. WATERSPOUTS: ANY THUNDERSTORM THAT OCCURS OVER THE GULF OR ATLANTIC WATERS OVERNIGHT WILL BE CAPABLE OF PRODUCING WATERSPOUTS AT ANY TIME, AND WITH LITTLE OR NO ADVANCED WARNING. SEEK SAFE HARBOR WHEN THUNDERSTORMS THREATEN IF IT IS POSSIBLE, AND MOVE BELOW DECK IF IT IS NOT. WINDS: A FEW THUNDERSTORMS OVER THE GULF OR ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS OF 40 TO 50 MPH OVERNIGHT, ESPECIALLY OVER THE GULF STREAM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER 2 INCHES TO THE NATIONAL WEATHER SERVICE IN MIAMI. OTHERWISE, SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
In the hours before
Local storm report, Apr 10, 4:54 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WELLINGTON 26.66N 80.26W
04/10/2007 E0.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZED HAIL AT 425 PM IN THE
WELLINGTON AREA.
0435 PM HAIL WELLINGTON 26.66N 80.26W
04/10/2007 E1.75 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER IN HOLLY HOCK ROAD AREA OF WELLINGTON REPORTED
GOLFBALL SIZED HAIL
&&
EBAUGHLocal storm report, Apr 10, 5:39 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
539 PM EDT TUE APR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/10/2007 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKLE TO GOLFBALL SIZED HAIL 1
MILE NORTH OF BOYNTON BEACH BLVD, JUST EAST OF FL
TURNPIKE
0523 PM HAIL LANTANA 26.59N 80.06W
04/10/2007 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
TRAINED SPOTTER PB7031 REPORTED 3/4 TO 1 INCH HAIL
LANTANA/SR 441 AREA
0523 PM HAIL LANTANA 26.59N 80.06W
04/10/2007 E0.50 INCH PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERRIFS OFFICER REPORTED MARBLE SIZED HAIL
AREA OF LANTANA ROAD AND HAVERHILL
0517 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/10/2007 E1.00 INCH PALM BEACH FL TRAINED SPOTTER
TRAINED SPOTTER PB41 REPORTED NICKEL TO QUARTER SIZED
HAIL GATEWAY BLVD AND MILITARY TRAIL
0523 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/10/2007 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
TRAINED SPOTTER REORTED NICKEL SIZED HAIL 1045 NW 10TH ST
NEAR BOYNTON BEACH BLVD AND CONGRESS AVE
&&
EBAUGHSpecial weather statement, Apr 10, 8:39 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 839 PM EDT TUE APR 10 2007 FLZ070-073-075-110130- WESTERN DADE FL-EASTERN COLLIER FL-MAINLAND MONROE FL- 839 PM EDT TUE APR 10 2007 AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG CYPRESS NATIONAL PRESERVE TO 6 MILES NORTH OF WILDERNESS WATERWAY NORTH...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MONROE STATION TO 9 MILES SOUTHWEST OF MONROE STATION...MOVING EAST AT 35 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. GET INDOORS NOW STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 10, 10:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 10, 11:11 PM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 10, 11:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 10, 11:59 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 11, 12:13 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 11, 1:26 AM EDT | Special Marine Warning | MFL | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.